MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER ELEVATED RIM 32 MM I.D. SIZE GG FOR USE WITH 48 MM O.D. SIZE GG SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. LINER ELEVATED RIM 32 MM I.D. SIZE GG FOR USE WITH 48 MM O.D. SIZE GG SHELL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00875304801, 64326552, shell with cluster holes porous 48 mm o.D.Size gg for use with gg liners.00875200832, 64239284 ,liner elevated rim 32 mm i.D.Size gg for use with 48 mm o.D.Size gg shell.Unknown stem.Unknown head.Report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2020 - 00001.
 
Event or Problem Description
It was reported that during hip surgery, the liner would not seat into the cup.After repeated attempts to seat the liner into the cup, it was found that the cup had become loose.The 48 mm cup was then removed and replaced with a 50mm cup.The liner was then implanted with no issues.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were : updated: b4, b5, d4, d10, g4, g7, h1, h2, h3, h6, h10.Visual examination of the returned products identified no issues with the devices.The liner fully seated within the shell when received.Nicks and gouges, consistent with implantation were noted on the liner and shell around the threaded hole.No other damage was noted.Dimensional analysis was not performed as the devices were returned assembled.Complaint sample was evaluated and the reported event was not confirmed.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LINER ELEVATED RIM 32 MM I.D. SIZE GG FOR USE WITH 48 MM O.D. SIZE GG SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9537926
Report Number0001822565-2020-00002
Device Sequence Number19404035
Product Code LPH
UDI-Device Identifier00889024149670
UDI-Public(01)00889024149670
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue Number00875200832
Device Lot Number64239284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.